Anybody else notice morphine through the iv causing horrible stomach cramps? What meds work best for you when in the hospital with abdominal pain. 

 

 

Original Post

did you have open abdominal surgery or laparoscopic? The hospital I had mine in was following the advanced recover after abdominal surgery protocol. essentially no narcotics. i took 2 percocet on day one and after that was all tylenol, gabapentin, toradol combination and never needed anything further. that was for transverse suprapubic incision however and not open midline incision. I was able to stay away from narcotics and pain level stayed steady around a 3/4 out of 10. tolerable to walk the halls and get out of bed frequently. that regimen was for both my jpouch creation and takedown. never had to take narcotics when I left the hospital at all. best to stay away from them if you can and you arent miserable.

- Native

Your stomach cramps are probably due to has built up . Your body hasnt moved much so it takes time to start the normal process again. I was given paracetamol twice a day once IV were turned off.

Cramps can be due to gas or a blockage or ileus. Don’t be so quick to blame the morphine. That being said taking too much morphine gave me an ileus and yes an ileus will cause bad cramps at least until you start vomiting due to what can’t go down must come up. Then comes the NG tube. Gas when peristalsis hasn’t resumed can cause cramps and once peristalsis returns can be alleviated.

Last edited by CTBarrister

I should have been more specific in my original post. The stomach cramps get increasingly worse the moment they push the morphine into the IV. It’s happened on about 4 occasions and the last time I decided it couldn’t be a coincidence. Don’t see those effects as much when I’m given dilauded so I guess I will request dilauded for now!

Add Reply

Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×
Link copied to your clipboard.
×